MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE; BIOWAVE NONINVASIVE ELECTRODES

BIOWAVE CORPORATION BIOWAVE; BIOWAVE NONINVASIVE ELECTRODES
Model Number BWEN01-B
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of electrodes showed sear marks (burn marks) over a half inch length along the edge of each electrode, through all of the layers of the electrodes.The black burn marks on both electrodes indicate that the electrodes were physically touching at the location.This is the only way that these burn marks can occur.Further evaluation of electrodes show that these pads were not new as the patient claimed.Rather these electrodes show numerous depressions in the hydrogel indicating that they had been used well beyond their useful life.
 
Event or Problem Description
Patient completed 30 minute treatment.One and half hour later he observed/experienced a burning sensation & realized he got a burn.He mentioned using the neurostimulator at 40-50% range intensity.Also that he was using brand new electrodes.

Brand Name
BIOWAVE
Common Device Name
BIOWAVE NONINVASIVE ELECTRODES
Manufacturer (Section D)
BIOWAVE CORPORATION
8 knight street
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
8 knight street
norwalk, CT 06851
MDR Report Key21350018
Report Number3004558433-2025-00001
Device Sequence Number15704144
Product Code GXY
UDI-Device Identifier00859911006089
UDI-Public0859911006089
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/07/2025
Device Model NumberBWEN01-B
Device Lot Number331464
Was Device Available for Evaluation? Yes
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexMale